Neurology Expert Forum
Acoustic Neuroma
About This Forum:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Fibromyalgia, Headaches, MS, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Acoustic Neuroma

I have recently been diagnosed with an acoustic neuroma.  The neurologist has ordered another MRI with contrast done with closer cuts to determine a better indication of the size.  I am also going for a lumbar puncture under fluoroscopy to determine the the amount of inflammation. So far I have had three MRI, loads of blood work, full neurological exam, and now the spinal tap.  I feel my symptoms are getting worse and fast.  I presently have some balance problems, ringing in ears, right pupil dilated under normal light, can't taste many foods, difficluty drinking, difficulty sleeping,  facial numbness and pain, although the pain is regulated with Trileptal, and have a tremendous amount of fatigue.  I am having problems chewing and drinking and have just gotten back from 2-days in the hospitqal due to extreme stress and dehydration.  The dietician in the hopsital gave me some pointers on how to maintain my fluid levels and eat a more balanced diet with my decreased sense of taste.  My main concern is the extreme fatigue I am feeling along with the increase in symptoms.  Is this normal for this tumor?  I have a hard staying awake for long periods of time.  I am trying to remain optomistic but it is becoming increasingly hard.  thank you.
Related Discussions
Avatar_n_tn
Trileptal is well known for causing fatigue and sedation in many of our patients who take the medication for epilepsy, facial pain and numbness, or other reasons. It's possible that the tumor has a role as well as stress, but I would be more inclined to attribute the symptoms to the medications. One thing you could try is to lower the dose or try another med such as elavil, an antidepressant that helps with facial pain. Talk to your docs about your concerns and possible medication adjustment. Good luck.
2 Comments
Blank
Avatar_n_tn
Thank you very much for your input.  I will certainly talk to my neurologist prior to the Spinal Tap on January 7th.  My anxiety level is lessened in regards to the whole tumor thing because I feel as though we are closer to a point of closure.  The fatigue is still somewhat bothersome as I am unable to drive myself anywhere.  It seems that I am unable to focus well enough to drive and therefore am a bit of a hazard on the road.  Teh headachea are a bit extreme at times and that adds to the inability to drive.  Thank you for your patience and help.  Your service is greatly appreciated.  I only wish that you were closer so that I might receive treatment at the Cleveland Clinic.
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank